MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND ESSENZ ROLLER PUMP 85; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND ESSENZ ROLLER PUMP 85; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 10-95-00
Medical Device Problem Code Pumping Problem (3016)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.Patient information was not provided.H11: livanova deutschland manufactures the essenz roller pump 85.The incident occurred in thailand.A livanova field service representative was dispatched to the facility to investigate the device and could confirm the reported issue.Testings were carried out by switching pump heads and setting the same occlusion, however the pump still gave error code 2303, while the other pumps did not.In conclusion, whether it is switched or set to lower occlusion, the pump still had issues.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland received a report that an essenz roller pump 85 gave the following error message "cpl-b pump defective" (error codes 2303 and 2309) every time the cardioplegia solution was given.There were also other error messages with this involved pump, which found that the pump jerked when it started to rotate.There was no patient injury.
 
Additional Manufacturer Narrative
H11: livanova determined that error code 2309 does not exist and is likely the result of a typographical error.The reported error code 2303 corresponds to a pump overload condition, which is typically caused by excessive occlusion settings configured by the user.Complaints database analysis revealed no similar event since unit installation in 2024 and no adverse and concerning trends about the reported failure mode have been triggered by periodical complaints statistical analysis.Based on the investigation findings, the issue is considered an isolated event, with the root cause attributed to a defective pump head.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.
 
Event or Problem Description
See initial report.

Brand Name
ESSENZ ROLLER PUMP 85
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM  80939
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
antonella donatiello
14401 w. 65th way
arvada, CO 80004
MDR Report Key22466337
Report Number9611109-2025-90238
Device Sequence Number20856556
Product Code DTQ
UDI-Device Identifier04033817903086
UDI-Public(01)04033817903086(11)240313
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K232291
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10-95-00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2025
Supplement Date Received by Manufacturer09/29/2025
Initial Report FDA Received Date07/10/2025
Supplement Report FDA Received Date10/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown